Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 92, NWS Wilmington, OH

December 6, 2011Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Dec 6, 2011, 3:49 AM EST for Adams County, Ohio. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2011, 3:49 AM EST (08:49 UTC)
Expired
Dec 6, 2011, 10:42 AM EST
In force
7 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 15.37 ft at Dec 6, 2011, 7:00 AM EST.

actionminormoderate102012/0612/07
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WGUS41 KILN 060849
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
349 AM EST TUE DEC 6 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC001-062044-
/O.NEW.KILN.FL.W.0092.111206T0849Z-111206T2044Z/
/WUNO1.1.ER.111206T0822Z.111206T1200Z.111206T1444Z.NO/
349 AM EST TUE DEC 6 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL THIS AFTERNOON.
* AT 3 AM THE STAGE WAS 14.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 16.5 FEET BY LATE MORNING.
* AT STAGES NEAR 16.0 FEET, FLOODING OF LOWLAND AREAS CONTINUES. SOME 
  WATER BEGINS TO AFFECT ROUTE 348. FLOODING OCCURS OUTSIDE OF PEEBLES 
  NEAR ROUTES 32 AND 41.
  

$$
1 follow-up statement
545 
WGUS81 KILN 061542
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1042 AM EST TUE DEC 6 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  BIG DARBY CREEK AT DARBYVILLE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
  SCIOTO RIVER AT PIKETON

OHC129-062342-
/O.EXT.KILN.FL.W.0090.000000T0000Z-111209T0000Z/
/CRCO1.1.ER.111206T0948Z.111207T0600Z.111208T1800Z.NO/
1042 AM EST TUE DEC 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL THURSDAY EVENING.
* AT 9 AM THE STAGE WAS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 18.8 FEET BY LATE TONIGHT. 
  THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON.
* AT STAGES NEAR 18.5 FEET, FLOODING BEGINS NEAR THE OLD SHADY ACRES 
  MOBILE HOME PARK NEAR BIG DARBY CREEK. FLOODING ALSO AFFECTS LOW LYING
  AREAS NEAR LITTLE WALNUT AND CANAL AND ISLAND ROADS.
  

$$

OHC131-145-062341-
/O.CON.KILN.FL.W.0093.000000T0000Z-111210T0800Z/
/PKTO1.2.ER.111206T1511Z.111207T1800Z.111210T0200Z.NO/
1042 AM EST TUE DEC 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL LATE FRIDAY NIGHT.
* AT 10 AM THE STAGE WAS 17.9 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE 
  TO RISE TO NEAR 25 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE FRIDAY NIGHT.
* AT STAGES NEAR 25 FEET, FLOODING OF SEVERAL LOW LYING ROADS 
  OCCURS...AND BACKWATER FLOODING POSES SERIOUS PROBLEMS IN PIKE AND 
  SCIOTO COUNTIES.
  

$$

OHC049-097-129-062341-
/O.EXT.KILN.FL.W.0091.000000T0000Z-111207T2100Z/
/DBVO1.1.ER.111206T1048Z.111207T0000Z.111207T1500Z.NO/
1042 AM EST TUE DEC 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG DARBY CREEK AT DARBYVILLE
* UNTIL WEDNESDAY AFTERNOON.
* AT 10 AM THE STAGE WAS 10.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 10.8 FEET BY THIS EVENING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE LATE TOMORROW MORNING.
* AT STAGES NEAR 10 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY 
  CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES.
  

$$

OHC001-061612-
/O.CAN.KILN.FL.W.0092.000000T0000Z-111206T2044Z/
/WUNO1.1.ER.111206T0912Z.111206T1215Z.111206T1334Z.NO/
1042 AM EST TUE DEC 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* AT 10 AM THE STAGE WAS 13.4 FEET.
* THE RIVER FELL BELOW FLOOD STAGE THIS MORNING.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 6.7 FEET BY TOMORROW MORNING.
* AT STAGES NEAR 15 FEET, FLOODING OF MAINLY LOWLAND AREAS OCCURS IN 
  ADAMS COUNTY NEAR OHIO BRUSH CREEK.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Dec 6, 1:02 AM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Dec 6, 1:02 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
102 AM EST TUE DEC 6 2011

.SYNOPSIS...
A COLD FRONT WITH A WAVE OF LOW PRESSURE WILL CONTINUE TO BRING
RAIN TONIGHT. THE BULK OF THE RAIN WILL MOVE EAST BY TUESDAY
MORNING WITH THE DEPARTING STORM SYSTEM...LEAVING CLOUDY SKIES
AND A CHANCE OF LIGHT PRECIPITATION FOR TUESDAY. HIGH PRESSURE
SHOULD KEEP THE WEATHER DRY ON WEDNESDAY AS THE NEXT LOW STAYS
SOUTH OF THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STEADY RAIN HAS ENDED FOR THE MOST PART THIS EVENING. AREAS
ALONG AND SOUTHEAST OF THE I-71 CORRIDOR WILL STILL GET LIGHT RAIN
FOR THE NEXT FEW HOURS...AND A NARROW BAND OF SNOW HAS AFFECTED
MERCER COUNTY AND LOCALES NORTHWEST OF GRAND LAKE ST MARYS. ANY
ACCUMULATION HERE WILL BE A QUARTER INCH OR LESS. HAVE REMOVED THE
FLOOD WATCH A LITTLE EARLY WITH THE 1230 AM UPDATE INSTEAD OF
LETTING IT EXPIRE AT 1 AM. TEMPERATURES HAVE BEEN DROPPED A DEGREE
OR TWO ACROSS THE BOARD AND I REALLY TRIED TO CUT THE POTENTIAL
FOR PRECIPITATION TO NIL WHERE POSSIBLE. PREV DISCUSSION IS STILL
VALID AND IN NEXT PARAGRAPH.

RAIN CONTINUES AS WAVES OF LOW PRESSURE FROM TENNESSEE TO EASTERN
OHIO RIDE UP A FRONTAL BOUNDARY. THE SLOW MOVING FRONT WHICH IS
NEARLY PARALLEL TO THE UPPER FLOW HAS A PLUME OF MOISTURE
CONTAINING OVER 200 PERCENT NORMAL PRECIPITABLE WATER. RAINFALL
OF 2 TO 3 INCHES WITH LOCAL AMOUNTS TO 4 INCHES WILL CONTINUE TO
CAUSE FLOODING. SYSTEM IS SLOWER THAN SUGGESTED ON EARLIER MODEL
RUNS SO KEPT CATEGORICAL POPS INTO TONIGHT. A TRAILING EDGE TO THE
STEADY RAIN IS EVIDENT ON RADAR AND OBS AND THIS BACK EDGE IS
ENTERING WESTERN COUNTIES LATE THIS EVENING BEFORE CROSSING THE
AREA LATER TONIGHT. EXPECT PRECIPITATION TO END BEFORE MOST OF
COLDER AIR ARRIVES BUT SNOW IS MIXING IN NORTH OF DAYTON SO ADDED
SNOW TO THE FORECAST THERE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
FRONT WILL BE EAST ON TUESDAY WITH HIGH PRESSURE ENTERING THE
MISSISSIPPI VALLEY...THOUGH SEVERAL RIVER POINTS WILL BE IN FLOOD
DUE TO THE RAIN EVENT. WITH MODELS SHOWING A LINGERING LAYER OF LOW
LEVEL MOISTURE IN A NORTHERLY FLOW...LOOK FOR CLOUDY SKIES AND A
LOW CHANCE OF LIGHT RAIN.

FURTHER DRYING OF THE AIRMASS WILL OCCUR ON WEDNESDAY AS THE HIGH
PUSHES IN FROM THE WEST. HOWEVER...CLOUDS WILL PERSIST...ASSOCIATED
WITH A LOW TO THE SOUTH AND WITH RESIDUAL LOW LEVEL MOISTURE.

HIGH TEMPERATURES WILL BE IN THE LOW TO MID 40S ON TUESDAY COOLING
TO AROUND 40 ON WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
UPPER LEVEL PATTERN TO UNDERGO A TRANSITION WITH NORTHERN STREAM
BECOMING DOMINATE AS UPPER LEVEL TROF DIGS INTO THE GREAT LAKES NEXT
WEEKEND. INITIALLY IN THE LONG TERM PERIOD THE UPPER LEVEL FLOW IS
WESTERLY WITH SURFACE HIGH PRESSURE PROVIDING DRY WEATHER AND NEAR
SEASONABLE TEMPERATURES ON THURSDAY. SURFACE COLD FRONT TO DROP SE
THRU THE OHIO VALLEY ON FRIDAY. WL CONTINUE CHANCE POPS FOR SNOW
SHOWERS FRIDAY AFTN INTO SATURDAY AS COLDER AIR ADVECTS INTO THE
REGION.

ARCTIC AIRMASS TO SETTLE INTO THE GREAT LAKES NEXT WEEKEND. ECMWF IS
SHARPER WITH THIS UPPER LEVEL TROF AND OFFERS A COLDER SOLN. WL
TREND THE FORECAST TOWARD THIS MORE CONSISTENT ECMWF SOLN. ILNS FA
LOOKS TO GET MORE OF A GLANCING BLOW OF COLD AIR WITH WAA BEGINNING
AT THE END OF THE WEEKEND OFFERING A MODERATION TO TEMPERATURES BACK
TO NORMAL VALUES BY NEXT MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SFC LOW AND FRONT HAVE PULLED INTO INTO WEST VIRGINIA. THE BACK
EDGE OF THE RAIN IS NOW RUNNING NEAR I-71. DRYING IS TRYING TO
WORK IN FROM THE SW...BUT IT WILL TAKE A COUPLE OF HOURS FOR THE
PCPN TO END AT ILN/CMH/LCK.

MODELS KEEP H9 SATURATED THROUGH THE PERIOD. LATEST OBS HAVE SEEN
CIGS COME UP A LITTLE WITH SEVERAL LOCATIONS NOW AT MVFR...BUT
THEY SHOULD DROP BACK DOWN TO IFR AS THE NIGHT PROGRESSES. IFR
CIGS ARE LIKELY TO CONTINUE INTO MUCH OF TUESDAY.

DEFORMATION ZONE TRIES TO DEVELOP ACROSS THE REGION AFT 00Z. COULD
SEE SOME FLURRIES AFFECTING THE TAFS...BUT CHC IS LOW ENUF NOT TO
MENTION THEM RIGHT NOW.

OUTLOOK...MVFR/IFR CIGS MAY LINGER INTO EARLY WEDNESDAY MORNING.
MVFR CIGS ARE POSSIBLE AGAIN ON FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...FRANKS
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...SITES
Hazardous weather outlook, Dec 6, 12:32 AM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1232 AM EST TUE DEC 6 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-070545-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1232 AM EST TUE DEC 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAINFALL
FROM THE PAST DAY AND A HALF HAS ENDED FOR THE MOST PART. THIS
WATER IS BEING ROUTED FROM CREEKS...STREAMS...AND LOW LYING AREAS
TO THE RIVER NETWORK. HIGH WATER MAY STILL BE A FACTOR FOR MUCH
OF THE AREA. PLEASE REFERENCE RIVER FLOOD WARNINGS AND COUNTY
FLOOD WARNINGS ISSUED BY THE WILMINGTON FORECAST OFFICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DUE TO THE RECENT PROLONGED RAINFALL...SEVERAL POINTS ON AREA
RIVERS ARE EXPECTED TO EXCEED FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 6, 12:31 AM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1231 AM EST TUE DEC 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     FLOOD            BELLEFONTAINE           40.36N 83.76W
12/05/2011                   LOGAN              OH   LAW ENFORCEMENT

            HIGH WATER ACROSS MANY ROADS COUNTY-WIDE

0833 PM     FLOOD            URBANA                  40.11N 83.75W
12/05/2011                   CHAMPAIGN          OH   FIRE DEPT/RESCUE

            WATER CROSSING ROADS MANY LOCATIONS

0833 PM     FLOOD            SPRINGFIELD             39.93N 83.80W
12/05/2011                   CLARK              OH   LAW ENFORCEMENT

            HIGH WATER OVER MANY ROADS...ESPECIALLY OVER W AND SE
            PARTS OF THE COUNTY.

0833 PM     FLOOD            LEBANON                 39.43N 84.21W
12/05/2011                   WARREN             OH   FIRE DEPT/RESCUE

            SEVERAL ROADS CLOSED ACROSS THE COUNTY DUE TO HIGH WATER

0833 PM     FLOOD            MILFORD                 39.17N 84.28W
12/05/2011                   CLERMONT           OH   LAW ENFORCEMENT

            HIGH WATER REPORTED COUNTYWIDE WITH SOME ROADS CLOSED.

0833 PM     FLOOD            GEORGETOWN              38.87N 83.90W
12/05/2011                   BROWN              OH   LAW ENFORCEMENT

            HIGH WATER COUNTYWIDE. SEVERAL CALLS RECEIVED REGARDING
            HIGH WATER ON COUNTY ROADS.

&&

HUGHES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 9:20 PM ESTRiver Flood WarningILNPickaway4 days
Dec 5, 9:20 PM ESTRiver Flood WarningILNFranklin, Madison, Pickaway56 hr
Dec 6, 6:22 AM ESTRiver Flood WarningILNPike, Scioto4 days
Dec 6, 5:22 PM ESTFreezing Rain AdvisoryILNAuglaize, Champaign, Clark, Darke, Greene, Hardin and 6 more10 hr

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.